MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/13 MM L; FIXED TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/13 MM L; FIXED TIBIAL INSERT
Model Number 02.12.0313FL
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13-jul-2020.Lot 146603: (b)(4) items manufactured and released on 21 january 2015.Expiration date: 30-nov-2019.No anomalies found related to the problem.To date, 15 items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: gmk-sphere 02.12.0310fl tibial insert fixed sphere flex size 3/10 mm l (k121416) lot.155438.Implanted on the (b)(6) 2016 and revised on (b)(6) 2017.Batch review performed on 13-jul-2020.Lot 155438: (b)(4) items manufactured and released on 20 january 2016.Expiration date: 2021-01-09.No anomalies found related to the problem.To date, 59 items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: gmk-sphere 02.07.1203l tibial tray fixed cemented size 3 l (k090988) lot.155590.Implanted on (b)(6) 2016 and revised on (b)(6) 2020.Batch review performed on 13-jul-2020: lot 155590: (b)(4) items manufactured and released on 01-dec-2015.Expiration date: 2020-11-11.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any similar reported event since 2016.Patient match planning review performed by my solution department images qc: the dataset fully respects the protocol.The images were not expired at the time of the surgery.Reconstruction: the reconstructed profile follows precisely the contour of the bone.Planning - landmarks: all the landmarks were taken accordingly to the process.Pre-op information: as per the other cases, the only information available to the my knee team was about the bones.No pre-op information was available regarding: the status of the ligaments: this information, as for all the cases, is available just to the surgeon.The thickness of the cartilage: this information is not available, since this case is ct- based.Planning proposal: in the planning proposal, all the chosen parameters are within the range of preferences set by the surgeon on the website.Planning - validation: : the rev.1 has been validated by the surgeon.Planning- choice of the size: we proposed a size 3 for both the femur and the tibia.Regarding the femur, no information are available about the implanted size.Concerning the tibia, the surgeon implanted the proposed size.Femoral cutting block: all the pads are in contact with parts that cannot get detached.Tibial cutting block: all the pads are in contact with parts that cannot get detached.Conclusions: our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.Clinical evaluation performed by medical affairs director: tibial component re- revision due to recurrent instability performed 3 years after last operation.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.
 
Event or Problem Description
The first operation was on (b)(6) 2015, gmk-uni.On (b)(6) 2016 the gmk-uni was revised due to loosening of the femoral component, a gmk-sphere was implanted.On (b)(6) 2017, due to laxity, the 10 mm inlay has been revised with a 13 mm inlay.Due to persistent laxity problem in extension, without pain, on (b)(6) 2020 the tibia and inlay have been revised, a revision s.2 tibia with bilateral shims (s2.5mm), tibial extension stem (s.13 65mm) with offset (3mm) and reduction with s.2 14mm inlay were used for the revision surgery.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/13 MM L
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10282362
Report Number3005180920-2020-00409
Device Sequence Number485094
Product Code JWH
UDI-Device Identifier07630030862571
UDI-Public07630030862571
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number02.12.0313FL
Device Catalogue Number02.12.0313FL
Device Lot Number146603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight81